Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 17, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Feb 21, 2014, 10:27 AM EST for 9 counties in North Carolina. It was in force for 48 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2014, 10:27 AM EST (15:27 UTC)
- Expired
- Feb 21, 2014, 11:15 AM EST
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Durham County, NC, Franklin County, NC, Granville County, NC, Lee County, NC, Orange County, NC, Person County, NC, Vance County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 41 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 10:51 AM EST | TSTM WND DMG | 1 Sw Bethesda, NC | LARGE PINE TREE BLOWN DOWN AND LARGE LIMBS ALSO DOWN ALONG ELLIS ROAD NEAR HIGHWAY 147. |
| Feb 21, 10:51 AM EST | TSTM WND GST 57 | 2 Wsw Carpenter, NC | CWOP REPORT |
| Feb 21, 10:52 AM EST | TSTM WND DMG | 2 W Creedmoor, NC | TWO TREES BLOWN DOWN ALONG JOE PEED ROAD. |
| Feb 21, 11:05 AM EST | TSTM WND DMG | 2 Ene Dabney, NC | TREE BLOWN DOWN NEAR KELLY ROAD AND LEE LANE. |
| Feb 21, 11:10 AM EST | TSTM WND DMG | 1 N Henderson, NC | TREE BLOWN DOWN NEAR HIGHWAY 85. |
| Feb 21, 11:10 AM EST | TSTM WND DMG | 3 Ne Henderson, NC | GAS STATION CANOPY BLOWN OVER. |
| Feb 21, 11:20 AM EST | TSTM WND DMG | 3 N Raleigh, NC | LARGE BRANCHES BLOWN DOWN ALONG SIX FORKS ROAD. |
| Feb 21, 11:24 AM EST | TSTM WND GST 51 | 3 Ne Youngsville, NC | |
| Feb 21, 11:25 AM EST | TSTM WND DMG | 6 Wnw Falls Lake, NC | LARGE TREE BLOWN DOWN ALONG CAISTOR LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 10:02 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495
WUUS52 KRAH 211527
SVRRAH
NCC037-063-069-077-105-135-145-181-183-211615-
/O.NEW.KRAH.SV.W.0017.140221T1527Z-140221T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1027 AM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
VANCE COUNTY IN CENTRAL NORTH CAROLINA...
WAKE COUNTY IN CENTRAL NORTH CAROLINA...
CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
NORTHERN LEE COUNTY IN CENTRAL NORTH CAROLINA...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
PERSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1115 AM EST
* AT 1026 AM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
MILES NORTHEAST OF ROXBORO TO NEAR CARRBORO TO 9 MILES SOUTHWEST OF
GOLDSTON...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...SANFORD...HENDERSON...
OXFORD...ROXBORO...HILLSBOROUGH...CREEDMOOR...PITTSBORO...WAKE
FOREST...GARNER...CARRBORO...FUQUAY-VARINA...BUTNER...
FRANKLINTON...KITTRELL...GOLDSTON AND ROUGEMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3644 7830 3605 7835 3555 7870 3558 7891
3551 7899 3549 7934 3552 7938 3654 7894
3654 7833
TIME...MOT...LOC 1526Z 252DEG 45KT 3653 7888 3594 7911 3550 7946
$$
GIH2 follow-up statements
857
WWUS52 KRAH 211601
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1101 AM EST FRI FEB 21 2014
NCC135-145-211610-
/O.CAN.KRAH.SV.W.0017.000000T0000Z-140221T1615Z/
ORANGE NC-PERSON NC-
1101 AM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR ORANGE AND PERSON COUNTIES IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3644 7830 3605 7835 3555 7870 3558 7892
3551 7899 3549 7934 3552 7938 3588 7900
3624 7883 3624 7880 3630 7880 3653 7869
3654 7833
TIME...MOT...LOC 1600Z 252DEG 45KT 3665 7843 3606 7866 3562 7902
$$
NCC037-063-069-077-105-181-183-211615-
/O.CON.KRAH.SV.W.0017.000000T0000Z-140221T1615Z/
GRANVILLE NC-VANCE NC-WAKE NC-CHATHAM NC-FRANKLIN NC-LEE NC-
DURHAM NC-
1101 AM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EST
FOR GRANVILLE...VANCE...WAKE...EASTERN CHATHAM...NORTHWESTERN
FRANKLIN...NORTHERN LEE AND DURHAM COUNTIES...
AT 1100 AM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES
NORTHWEST OF NORLINA TO NEAR CREEDMOOR TO 11 MILES SOUTHEAST OF
PITTSBORO...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...SANFORD...HENDERSON...OXFORD...CREEDMOOR...
PITTSBORO...WAKE FOREST...GARNER...FUQUAY-VARINA...BUTNER...
FRANKLINTON...KITTRELL...RDU INTERNATIONAL...APEX...HOLLY SPRINGS...
MORRISVILLE...ROLESVILLE AND YOUNGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3644 7830 3605 7835 3555 7870 3558 7892
3551 7899 3549 7934 3552 7938 3588 7900
3624 7883 3624 7880 3630 7880 3653 7869
3654 7833
TIME...MOT...LOC 1600Z 252DEG 45KT 3665 7843 3606 7866 3562 7902
$$
GIH374
WWUS52 KRAH 211616
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1116 AM EST FRI FEB 21 2014
NCC037-063-069-077-105-181-183-211625-
/O.EXP.KRAH.SV.W.0017.000000T0000Z-140221T1615Z/
GRANVILLE NC-VANCE NC-WAKE NC-CHATHAM NC-FRANKLIN NC-LEE NC-
DURHAM NC-
1116 AM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR GRANVILLE...VANCE...WAKE...
EASTERN CHATHAM...NORTHWESTERN FRANKLIN...NORTHERN LEE AND DURHAM
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3644 7830 3605 7835 3555 7870 3558 7892
3551 7899 3549 7934 3552 7938 3588 7900
3624 7883 3624 7880 3630 7880 3653 7869
3654 7833
TIME...MOT...LOC 1615Z 252DEG 45KT 3665 7843 3606 7866 3562 7902
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 6:45 AM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Feb 21, 6:45 AM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 645 AM EST FRI FEB 21 2014 .SYNOPSIS...A STRONG COLD FRONT WILL SWEEP EAST ACROSS CENTRAL NORTH CAROLINA TODAY. HIGH PRESSURE WILL BUILD INTO OUR AREA FROM THE SOUTHWEST TONIGHT AND SATURDAY...THEN DRIFT EAST AND OFFSHORE ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 315 AM FRIDAY... MODEL GUIDANCE IN GENERAL AGREEMENT WITH THE TIMING OF A CONVECTIVE BAND THAT WILL PROGRESS EAST ACROSS CENTRAL NC LATER TODAY. CONVECTIVE BAND CURRENTLY EXITING THE TN VALLEY...MOVING INTO THE SMOKEY MOUNTAINS. LOW LEVEL JET AHEAD OF THIS CONVECTIVE SYSTEM QUITE STRONG WITH AREA VAD WIND PROFILES DEPICTING AROUND 60KTS. THIS LOW LEVEL JET PROJECTED TO LIFT ACROSS CENTRAL NC THIS MORNING...JUST AHEAD OF THE CONVECTIVE LINE. ATMOSPHERE AHEAD OF THE CONVECTIVE LINE CURRENTLY CONDITIONALLY UNSTABLE. THIS WILL PREDOMINATE THIS MORNING ACROSS THE WESTERN PIEDMONT. BASED ON TIMING...APPEARS TO BE AN OPPORTUNITY FOR THE NEAR SFC AIR MASS TO DESTABILIZE ALONG AND EAST OF HIGHWAY 1...AND MORE SO ALONG THE INTERSTATE 95 CORRIDOR. BY EARLY AFTERNOON...MUCAPE VALUES LIKELY TO EXCEED 1000 J/KG ALONG OUR EASTERN FRINGE AND SFC BASED CAPE POSSIBLY OVER 1500 J/KG. STORM RELATIVE HELICITY AS WELL AS 0-6KM BULK SHEAR VALUES SUPPORTIVE OF ORGANIZED CONVECTION WITH AN INCREASING THREAT FOR A FEW ROTATING STORMS OVER OUR EASTERN COUNTIES. MODEL DEPICT GENERALLY STRAIGHT LINE HODOGRAPHS WITH MODEST TURNING. THIS IS MORE SUPPORTIVE OF DAMAGING STRAIGHT LINE WINDS. HOWEVER...IF A MESO-LOW CAN DEVELOP WITHIN THE CONVECTIVE BAND...COULD SEE AN ENHANCED TORNADIC THREAT. WITH PARAMETERS COMING TOGETHER AND INCREASED FORECAST CONFIDENCE...WILL MENTION HIGHLIGHT STORMS WITH DAMAGING WINDS IN FORECAST TEXT. IN THE HAZARDOUS WEATHER OUTLOOK...WILL MENTION A ISOLATED TORNADO POSSIBLE OVER OUR EASTERN COUNTIES. TEMPS TODAY DEPENDENT UPON ARRIVAL OF SHOWERS. WITH TEMPS STARTING OUT IN THE MID 60S (POSSIBLY UPPER 60S)...POTENTIAL FOR TEMPS TO WARM ABOVE 70 DEGREES EAST OF HIGHWAY 1. WLY WINDS BEHIND THE EXITING SYSTEM WILL ADVECT DRIER MORE STABLE AIR INTO CENTRAL NC...LEADING TO DIMINISHING SHOWER COVERAGE AND DECREASING CLOUD COVERAGE. EXPECT CLEARING TO COMMENCE LATE THIS MORNING IN THE NW PIEDMONT...PROGRESSING INTO THE EASTERN PIEDMONT BY EARLY-MID AFTERNOON...AND THE COASTAL PLAIN BY LATE AFTERNOON. TONIGHT...HIGH PRESSURE OVER THE LOWER MS VALLEY WILL BUILD INTO CENTRAL NC. THIS WEATHER SYSTEM WILL ADVECT A SLIGHTLY COOLER AND DRIER AIR MASS I TO THE REGION. MIXING INITIALLY THIS EVENING WILL KEEP TEMPS FROM FREE-FALLING. AFTER MIDNIGHT...COULD SEE SFC WINDS DECOUPLE ACROSS THE PIEDMONT...ALLOWING TEMPS TO COOL. MIN TEMPS IN THE MID-UPPER 30S. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 304 AM FRIDAY... HIGH PRESSURE WILL BUILD ACROSS THE AREA IN THE WAKE OF THE FRONT... AND A MUCH DRIER AIRMASS WILL BE IN PLACE ACROSS THE AREA BRINGING MOSTLY SUNNY SKIES. INITIAL COLD ADVECTION EARLY SATURDAY WILL BECOME NEUTRAL... AS UPPER LEVEL FLOW REMAINS PRIMARILY SOUTHWESTERLY DURING THE DAY SATURDAY... AND TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE NORMAL. HIGH PRESSURE WILL MOVE OFFSHORE SUNDAY... WARMER SOUTHERLY FLOW... AND INCREASING LOW LEVEL THICKNESSES WILL RESULT IN TEMPERATURES SLIGHTLY WARMER THAN SATURDAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 305 AM FRIDAY... A DRY COLD FRONT WILL MOVE THROUGH THE AREA MONDAY MORNING... BRINGING TEMPERATURES MUCH CLOSER TO NORMAL FOR THE BEGINNING OF THE WEEK. STRONG SIGNAL FOR RIDGING ACROSS THE WESTERN US... WITH BROAD TROUGHING DEVELOPING OVER THE EAST COAST THROUGH THE WEEK. THIS WILL BRING TEMPS BACK BELOW NORMAL. WAVES MOVING THROUGH THE NORTHWEST FLOW GENERALLY STAY NORTH OF OUR AREA THROUGH THIS PERIOD... WITH THE EXCEPTION OF WEDNESDAY WHEN A AN IMPULSE AND ASSOCIATED COLD FRONT ARE PROGGED TO MOVE THROUGH THE AREA... AND THE POTENTIAL FOR A LOW PRESSURE SYSTEM TO DEVELOP OFF THE CAROLINA COAST... BRINGING THE BEST CHANCE FOR PRECIPITATION DURING THIS PERIOD. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... AS OF 645 AM FRIDAY... A STRONG COLD FRONT WAS ACCOMPANIED BY A BAND OF SHOWERS AND STRONG TO BRIEFLY SEVERE THUNDERSTORMS EARLY THIS MORNING. THESE SHOWERS AND STORMS WERE EXITING THE NC MOUNTAINS AT 1130Z...STILL MOVING QUICKLY TO THE EAST-NORTHEAST. THE LEADING EDGE OF THESE SHOWERS AND STORMS SHOULD REACH THE NW PIEDMONT INCLUDING THE TRIAD BY 13Z...THE TRIANGLE AREA AND SANDHILLS INCLUDING KRDU AND KFAY BETWEEN 15Z AND 17Z...AND THE COASTAL PLAIN INCLUDING KRWI AND KGSB BETWEEN 16Z AND 18Z. THE ATMOSPHERE IS EXPECTED TO BE MOST UNSTABLE ACROSS THE SANDHILLS AND COASTAL PLAIN...SO A FEW STRONG TO SEVERE STORMS WITH WIND GUSTS 40-50KTS MAY OCCUR IN THIS REGION. OTHERWISE EXPECT MVFR/IFR CONDITIONS IN VICINITY OF THE HEAVIER SHOWERS AND STORMS. WLY FLOW BEHIND THE DEPARTING COLD FRONT WILL ADVECT DRIER AND STABLE AIR INTO CENTRAL NC. THIS WILL LEAD TO CLEARING SKIES WEST-TO- EAST...STARTING AROUND MID DAY IN THE TRIAD...REACHING THE TRIANGLE BY MID AFTERNOON...AND THE COASTAL PLAIN BY 21-23Z. HIGH PRESSURE WILL BUILD INTO CENTRAL NC TONIGHT AND LINGER THROUGH THE WEEKEND. THIS WEATHER SYSTEM WILL PROVIDE CENTRAL NC WITH VFR CONDITIONS. A COLD FRONT WILL CROSS CENTRAL NC SUNDAY. SINCE THE AIR MASS WILL BE RELATIVELY DRY AND STABLE...THIS WEATHER FEATURE EXPECTED TO HAVE LITTLE IMPACT ON AVIATION CONDITIONS ASIDE FROM SFC WINDS VEERING FROM SOUTHWEST TO NORTH-NORTHWEST WITH THE FRONTAL PASSAGE. VFR CONDITIONS EXPECTED MONDAY INTO EARLY TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM..SEC LONG TERM...SEC AVIATION...WSS
Hazardous weather outlook, Feb 21, 10:25 AM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1025 AM EST FRI FEB 21 2014 NCZ021-022-038-039-073-074-083-221530- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 1025 AM EST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ007>011-023>028-040>043-075>078-084>086-088-089-221530- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1025 AM EST FRI FEB 21 2014 ...TORNADO WATCH 23 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 21, 9:45 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
945 AM EST FRI FEB 21 2014
NCZ083-084-211545-
RICHMOND-ANSON-
945 AM EST FRI FEB 21 2014
...SPECIAL WEATHER STATEMENT FOR
RICHMOND AND ANSON UNTIL 1045 AM EST...
AT 943 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHWEST OF ANSONVILLE...OR 9 MILES NORTHWEST
OF WADESBORO...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...HAMLET...ANSONVILLE...POLKTON...ELLERBE...
DOBBINS HEIGHTS...LILESVILLE...MORVEN AND PEACHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3514 8028 3515 8008 3514 8002 3516 7999
3517 7966 3516 7962 3514 7959 3488 7959
3485 7963 3482 7962 3483 7963 3481 7969
3481 7998 3482 8032
TIME...MOT...LOC 1443Z 240DEG 49KT 3503 8021
KRDSpecial weather statement, Feb 21, 9:47 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 947 AM EST FRI FEB 21 2014 NCZ008>010-025-026-041-076-077-086-088-211600- GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-WAKE-LEE-HARNETT-HOKE- CUMBERLAND- INCLUDING THE CITIES OF...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...DURHAM...LOUISBURG... FRANKLINTON...RALEIGH...CARY...SANFORD...DUNN...ERWIN...ANGIER... LILLINGTON...RAEFORD...ROCKFISH...SILVER CITY...FAYETTEVILLE 947 AM EST FRI FEB 21 2014 ...LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL NORTH CAROLINA... AT 945 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM THE TRIAD SOUTH TO THE SOUTH CAROLINA BORDER SOUTH OF WADESBORO. IN THE LINE THERE WERE VERY STRONG...POSSIBLY SEVERE...WINDS. AT THE PIEDMONT-TRIAD INTERNATIONAL AIRPORT AT 919 AM...A WIND GUST OF 54 MPH WAS REPORTED. THE LINE SHOULD MOVE TO NEAR THE U.S. 1 CORRIDOR... INCLUDING THE TRIANGLE...BY 1045 AM. WHEN STORMS MOVE NEARBY OR OVERHEAD...REMAIN INDOORS AND AWAY FROM WINDOWS. PERSONS TRAVELLING SHOULD BE PREPARED FOR THE ONSET OF BRIEFLY HEAVY RAIN. THOSE IN HIGH PROFILE VEHICLES SHOULD ALSO BE PREPARED FOR WIND GUSTS MAKING HANDLING DIFFICULT. DJF
Local storm report, Feb 21, 9:52 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
952 AM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM TSTM WND DMG N GREENSBORO 36.08N 79.83W
02/21/2014 GUILFORD NC 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN IN THE CHURCH
STREET AREA OF GREENSBORO
&&
EVENT NUMBER RAH1400934
NPLocal storm report, Feb 21, 10:00 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1000 AM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TSTM WND DMG 1 S ALBEMARLE 35.35N 80.19W
02/21/2014 STANLY NC 911 CALL CENTER
WALL BLOWN OVER ONTO A VEHICLE ON THIRD STREET.
UNATTENDED VEHICLE. NO INJURIES.
&&
EVENT NUMBER RAH1400935
JET/DJFLocal storm report, Feb 21, 10:10 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1010 AM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM TSTM WND DMG 3 S MEBANE 36.04N 79.27W
02/21/2014 ALAMANCE NC 911 CALL CENTER
TREE BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY 87 AND
BOYWOOD ROAD.
&&
EVENT NUMBER RAH1400936
DJFLocal storm report, Feb 21, 10:27 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1027 AM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM TSTM WND DMG 6 NNW LILESVILLE 35.05N 80.01W
02/21/2014 ANSON NC 911 CALL CENTER
TREE AND POWER LINES BLOWN DOWN ALONG HIGHWAY 109
SOUTH.
&&
EVENT NUMBER RAH1400937
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:43 AM EST | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Montgomery, Randolph, Stanly | 62 min |
| Feb 21, 9:17 AM EST | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more | 43 min |
| Feb 21, 9:28 AM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 47 min |
| Feb 21, 9:45 AM EST | Special Weather Statement | RAH | Anson, Richmond | 60 min |
| Feb 21, 9:52 AM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange, Person, Randolph | 53 min |
| Feb 21, 9:53 AM EST | Severe Thunderstorm Warning | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 67 min |
| Feb 21, 10:04 AM EST | Severe Thunderstorm Warning | RAH | Chatham, Montgomery, Moore | 26 min |
| Feb 21, 10:41 AM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more | 64 min |
| Feb 21, 11:12 AM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Halifax, Harnett, Johnston, Nash and 4 more | 48 min |
| Feb 21, 11:47 AM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 58 min |
| Feb 21, 12:02 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Johnston, Nash, Wilson | 73 min |
| Feb 21, 12:19 PM EST | Special Weather Statement | RAH | Alamance, Anson, Chatham, Davidson, Durham, Guilford and 8 more | 86 min |
| Feb 21, 12:43 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 62 min |
| Feb 21, 1:12 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Johnston, Nash, Sampson, Wayne and 1 more | 78 min |
| Feb 21, 1:25 PM EST | Tornado Warning | RAH | Johnston, Sampson, Wayne | 20 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.